question-icon

What causes burning sensation all over the body with numbness in legs?

default
Posted on Fri, 11 Jul 2014
Question: I HAVE SKIN BURNING IN DIFFERENT PARTS OF MY BODY - IT IS GETTING SO BAD THAT I CANT STAND IT - I ALSO HAVE THE BALLS OF MY FEET SO MUCH PAIN IT HURTS TO WALK ON THEM - THEY FEEL LIKE THEY ARE SWOLLEN. I ALSO HAVE NUMBNESS IN MY FEET AND UP MY LEGS AND MY HANDS. I AM A DIABETIC BUT IT IS UNDER CONTROL - MY AIC IS 6.8.
doctor
Answered by Dr. Raju A.T (6 hours later)
Brief Answer:
Peripheral Neuropathy

Detailed Answer:
Hi,

Thanks for your query.

Your symptoms are those typically seen in peripheral neuropathy. This could be a complication of diabetes.

You may have to consult a Neurologist for examination and confirmation of the same with nerve conduction studies.

You may have to be placed on medications like Pregabalin and Vit B12 supplements to improve the nerve health. If the condition is graded severe then you may have to be placed on steroids for recovery.

This is a manageable condition, there is no need to worry but the early you act sooner you get better.

Hope, I answered your query.

Wish you good health.

Regards,
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Raju A.T (39 hours later)
Is Pregabalin the same as Lyrica - I have tried Lyrica and it did not work - I also forgot to mention that the tops of my hand hurt all the time and I can not stand cold to hit them - I am at work with a heater on them
doctor
Answered by Dr. Raju A.T (11 hours later)
Brief Answer:
Corticosteroids

Detailed Answer:
Hi,

Thanks for writing back.

Yes, Lyrica is pregabalin. It is one of the best medication available for neuropathy.

If Pregabalin fails then corticosteroids may have to be used but careful observation on blood sugars has to be made as they tend to rise the same.

Wish you good health.

regards,
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Raju A.T

General & Family Physician

Practicing since :2008

Answered : 4197 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes burning sensation all over the body with numbness in legs?

Brief Answer: Peripheral Neuropathy Detailed Answer: Hi, Thanks for your query. Your symptoms are those typically seen in peripheral neuropathy. This could be a complication of diabetes. You may have to consult a Neurologist for examination and confirmation of the same with nerve conduction studies. You may have to be placed on medications like Pregabalin and Vit B12 supplements to improve the nerve health. If the condition is graded severe then you may have to be placed on steroids for recovery. This is a manageable condition, there is no need to worry but the early you act sooner you get better. Hope, I answered your query. Wish you good health. Regards,